Alert archive / Idaho / Wind Advisories in 2006

Wind Advisory 30, NWS Missoula, MT

December 23, 2006Clearwater County, Idaho County, Idaho

NWS Missoula, MT issued this wind advisory at Dec 23, 2006, 5:40 AM PST for Clearwater County, Idaho County, Idaho. It took effect at Dec 23, 2006, 6:00 AM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Dec 23, 2006, 5:40 AM PST (13:40 UTC)
In effect from
Dec 23, 2006, 6:00 AM PST
Expired
Dec 23, 2006, 5:00 PM PST
In force
11 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID

The radar

The Missoula radar (KMSX), 148 km from the middle of the area, began a volume at 13:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 12:00Z, 1.7 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 12:00Z on 2006-12-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 12:00Z on 2006-12-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 339 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
890 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
339 m²/s²
0-3 km storm-relative helicity
436 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KMSO 231340
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
640 AM MST SAT DEC 23 2006


IDZ007-008-232300-
/O.NEW.KMSO.WI.Y.0030.061223T1400Z-061223T2300Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
540 AM PST SAT DEC 23 2006

...WIND ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. 

SOUTH TO SOUTHWEST WINDS AT 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE
EXPECTED TO DEVELOP THIS MORNING AND CONTINUE THROUGH THIS
AFTERNOON. LOCAL GUSTS UP TO 50 MPH ARE POSSIBLE. AREAS MOST
EFFECTED WILL BE THE CAMAS PRAIRE AND LOWER HELLS CANYON REGION. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.



$$
2 follow-up statements
000 
WWUS75 KMSO 232132
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
232 PM MST SAT DEC 23 2006

IDZ007-008-240100-
/O.EXT.KMSO.WI.Y.0030.000000T0000Z-061224T0100Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
132 PM PST SAT DEC 23 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 PM PST THIS AFTERNOON.

SOUTH TO SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL
CONTINUE THROUGH LATE THIS AFTERNOON. LOCAL GUSTS UP TO 50 MPH ARE
POSSIBLE. AREAS MOST AFFECTED WILL BE THE CAMAS PRAIRIE AND LOWER
HELLS CANYON REGION. WINDS WILL THEN BEGIN TO DECREASE THIS
EVENING AS THE FRONT PASSES.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS75 KMSO 240033
NPWMSO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MISSOULA MT
533 PM MST SAT DEC 23 2006

IDZ007-008-240145-
/O.EXP.KMSO.WI.Y.0030.000000T0000Z-061224T0100Z/
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
433 PM PST SAT DEC 23 2006

...WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON...

THE WIND ADVISORY WILL EXPIRE AT 5 PM PST THIS AFTERNOON.
SOUTHERLY WINDS ARE DECREASING AT THIS HOUR AND BECOMING WEST 10
TO 20 MPH.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Dec 23, 1:51 AM PST, 3 hours 49 minutes earlier.

Area forecast discussion, Dec 23, 1:51 AM PST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
251 AM MST SAT DEC 23 2006

.DISCUSSION...RADAR AND SATELLITE SHOW THE NEXT WEATHER SYSTEM
ADVANCING TOWARD EASTERN WASHINGTON AND OREGON TONIGHT. EXPECT
SNOW SHOWERS TO BEGIN LATER THIS MORNING. MODELS CONTINUE TO
INDICATE THIS SYSTEM TO PRODUCE MODERATE TO HEAVY MOUNTAIN
SNOWS...AND CONTINUE TO SHOW THIS SYSTEM MOVING THROUGH THE REGION
QUICKLY. THE NAM MODEL CONTINUES TO BE MUCH TOO WET. THE GFS HAS
INITIALIZED SOMEWHAT WELL. WILL OPT FOR THIS SOLUTION. SOME LOW
CLOUDS AND FOG ARE POSSIBLE EARLY THIS MORNING IN SOME VALLEY
LOCATIONS. SNOW ADVISORIES WILL CONTINUE TODAY THROUGH THIS
EVENING FOR THE MOUNTAINS IN WEST CENTRAL MONTANA AND CENTRAL
IDAHO. MOUNTAIN PASSES WILL SEE MODERATE TO HEAVY SNOWS AT TIMES
THROUGH THIS EVENING. PRESSURE GRADIENTS IN IDAHO ARE NOT AS
STRONG AS PREVIOUS RUNS. THE CAMAS PRAIRIE WILL SEE AN INCREASE IN
WINDS LATER THIS MORNING BUT NOT AS STRONG AS PREVIOUSLY EXPECTED.

SUNDAY THROUGH TUESDAY...SOME LINGERING LIGHT SNOW SHOWERS MAY
OCCUR EARLY SUNDAY MORNING ALONG THE DIVIDE BEFORE SKIES BEGIN TO
CLEAR AS HIGH PRESSURE BUILDS OVER THE REGION DURING THE DAY
SUNDAY INTO EARLY MONDAY. A MOSTLY CLEAR AND COLD NIGHT WITH SOME
PATCHY FOG CAN BE EXPECTED CHRISTMAS EVE INTO CHRISTMAS MORNING.
CLOUDS WILL INCREASE RAPIDLY OVER THE AREA CHRISTMAS DAY WITH
SNOW DEVELOPING ACROSS THE ENTIRE REGION. ANY SNOW ACCUMULATIONS
WHICH OCCUR CHRISTMAS DAY IN THE VALLEYS ARE EXPECTED TO BE LIGHT.

LONG RANGE FORECAST MODELS REMAIN CONSISTENT IN TRENDING TOWARDS
AN ACTIVE...UNSETTLED AND COLDER WEATHER PATTERN BEGINNING WEDNESDAY
ONWARD. IN FACT...THE MODEL ANALYSIS APPEARS TO COME WITH SOME
CONFIRMATION FROM REMOTE SENSING OVER THE EQUATORIAL PACIFIC.
SATELLITE IMAGERY CONTINUES TO SHOW DECREASING TROPICAL
CONVECTION ALONG THE EQUATORIAL PACIFIC. THIS TREND...ALONG WITH
CONTINUED CONVECTIVE ENHANCEMENTS NEAR INDONESIA AND OVER THE
INDIAN OCEAN...SUGGEST THAT WE SHOULD TREND TOWARDS INCREASED DIGGING
OVER THE PACIFIC NORTHWEST NEXT WEEK. THUS HAVE REMAINED
CONSISTENT IN ADVERTISING AT OR SLIGHTLY ABOVE CLIMATOLOGICAL
CHANCES FOR PRECIPITATION THROUGH NEXT WEEK.

FORECAST MODELS CONTINUE TO SHOW A STRONG STORM SYSTEM PASSING
THROUGH THE AREA LATE WEDNESDAY INTO THURSDAY. AS SUCH...I HAVE
INCREASED CHANCES FOR PRECIPITATION TO BE ABOUT 10 TO 20 PERCENT
ABOVE CLIMATOLOGICAL VALUES. ADDITIONALLY...THE 12Z RUNS OF THE GFS
AND ECMWF TAKE THE JET STREAM SOUTH OF MONTANA AND IDAHO THURSDAY
NIGHT ALLOWING FOR COLDER AIR TO ENTER THE AREA FROM CANADA. IN
RESPONSE I HAVE COOLED BOTH HIGH AND LOW TEMPERATURES FOR THURSDAY
NIGHT AND NEXT FRIDAY.

&&

.AVIATION...SNOW SHOWERS WILL BE ON THE INCREASE AREA WIDE TODAY.
EXPECT LOWERING CEILINGS AND VISIBILITIES WITH MOUNTAIN
OBSCURATIONS TODAY AND THIS EVENING ALONG ALL ROUTES. PLEASE SEE
APPROPRIATE TAFS AND TWEBS.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...SNOW ADVISORY FROM 11 AM THIS MORNING TO 11 PM MST THIS EVENING
     FOR LOWER CLARK FORK REGION.

     SNOW ADVISORY FROM 11 AM THIS MORNING TO 2 AM MST SUNDAY FOR
     BITTERROOT/SAPPHIRE MOUNTAINS.

ID...SNOW ADVISORY FROM 10 AM THIS MORNING TO 10 PM PST THIS EVENING
     FOR NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER
     MOUNTAINS.

     SNOW ADVISORY FROM 2 PM THIS AFTERNOON TO 2 AM MST SUNDAY FOR
     EASTERN LEMHI COUNTY-WESTERN LEMHI COUNTY.

&&

SHORT TERM...RPN
LONG TERM....RPN
AVIATION...RPN
Hazardous weather outlook, Dec 23, 2:27 AM PST, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
327 AM MST SAT DEC 23 2006

IDZ005-006-009-010-MTZ001>007-043-232200-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
POTOMAC/SEELEY LAKE REGION-
327 AM MST SAT DEC 23 2006 /227 AM PST SAT DEC 23 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

SEE GTFWSWMSO FOR SHORT TERM HEADLINE DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A PACIFIC WEATHER SYSTEM IS FORECAST TO MOVE ACROSS NORTHERN IDAHO
AND WESTERN MONTANA SATURDAY NIGHT. THIS STORM HAS THE POTENTIAL TO
PRODUCE MODERATE TO HEAVY MOUNTAIN SNOW WITH SOME VALLEY SNOW
POSSIBLE. IN ADDITION...LOCALLY STRONG GUSTY SOUTH WINDS ARE
POSSIBLE IN THE CAMAS PRAIRIE AND LOWER SALMON RIVER CANYON.
TRAVELERS SHOULD BE PREPARED FOR WINTER DRIVING CONDITIONS THROUGH
THE HOLIDAY WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 22, 6:21 PM PSTSnow AdvisoryMSOClearwater, Idaho, Lemhi30 hr

Nearby

Wind Advisories in Idaho, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.